Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 224, NWS North Platte, NE

July 11, 2011Cherry County, Sheridan County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jul 11, 2011, 6:14 PM MDT for Cherry County, Sheridan County, Nebraska. It was in force for 61 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 11, 2011, 6:14 PM MDT (00:14 UTC)
Expired
Jul 11, 2011, 7:15 PM MDT
In force
61 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
2.5 in
Wind
60.0 mph

Counties Cherry County, NE, Sheridan County, NE

The radar

The North Platte radar (KLNX), 118 km from the middle of the area, began a volume at 00:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 11, 6:33 PM MDTTSTM WND GST 6020 Nne Ellsworth, NE
Jul 11, 6:33 PM MDTHAIL 120 Nne Ellsworth, NE
Jul 11, 6:38 PM MDTHAIL 119 Nne Ellsworth, NEHAIL COVERED THE GROUND.
Jul 11, 6:47 PM MDTTSTM WND GST 7023 Nne Ellsworth, NEFORTY FOOT TALL CEDAR TREE UPROOTED.
Jul 11, 6:47 PM MDTHAIL 1.7523 Nne Ellsworth, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 11, 2:07 PM MDTSevere Thunderstorm WatchSPC7 hr
Jul 11, 4:06 PM MDTTornado WatchSPC5 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.2 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2011-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2166 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2011-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2166 J/kg
Mixed-layer CIN
-103 J/kg
Mixed-layer LCL
1348 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
170 m²/s²
Significant tornado parameter
0.3
Supercell composite
3.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

429 
WUUS53 KLBF 120014
SVRLBF
NEC031-161-120115-
/O.NEW.KLBF.SV.W.0224.110712T0014Z-110712T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
614 PM MDT MON JUL 11 2011

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN CHERRY COUNTY IN NORTH CENTRAL NEBRASKA...
  EAST CENTRAL SHERIDAN COUNTY IN THE PANHANDLE OF NEBRASKA...

* UNTIL 715 PM MDT

* AT 608 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
  THUNDERSTORM PRODUCING LARGE DESTRUCTIVE HAIL UP TO TENNIS BALL
  SIZE...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED 8 MILES NORTHWEST OF MORGAN LAKE...OR 17 MILES SOUTHEAST OF
  GORDON...AND MOVING EAST AT 20 MPH. A SECOND STORM WAS LOCATED TO  
  THE EAST OF THIS STORM WHICH COULD ALSO BE PRODUCING HAIL TO THE   
  SIZE OF QUARTERS.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MORGAN LAKE AROUND 630 PM MDT.
  HIGHWAY 61 CROSSING THE SNAKE RIVER AROUND 705 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4278 10122 4210 10141 4226 10229 4254 10229
      4285 10213
TIME...MOT...LOC 0012Z 283DEG 16KT 4258 10204
WIND...HAIL 60MPH 2.50IN

$$

BROOKS
2 follow-up statements
758 
WWUS53 KLBF 120031
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
731 PM CDT MON JUL 11 2011

NEC031-161-120115-
/O.CON.KLBF.SV.W.0224.000000T0000Z-110712T0115Z/
SHERIDAN NE-CHERRY NE-
631 PM MDT MON JUL 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN CHERRY
AND EAST CENTRAL SHERIDAN COUNTIES UNTIL 715 PM MDT...

AT 626 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING LARGE DESTRUCTIVE HAIL UP TO TENNIS BALL
SIZE...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 6 MILES SOUTHEAST OF BILLYS LAKE...OR 31 MILES SOUTH OF 
GORDON...MOVING EAST AT 15 MPH. 

THE SEVERE THUNDERSTORM WILL BE NEAR...
  INTERSECTION OF HIGHWAY 61 AND SURVEY VALLEY ROAD AROUND 715 PM
  MDT.

OTHER LOCATIONS IMPACTED BY THE SEVERE THUNDERSTORM INCLUDE HIGHWAY
61 MILE MARKER 190.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4226 10226 4252 10216 4282 10207 4278 10127
      4278 10122 4210 10141
TIME...MOT...LOC 0030Z 276DEG 15KT 4237 10202
WIND...HAIL 60MPH 2.50IN

$$

BROOKS
987 
WWUS53 KLBF 120055
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
755 PM CDT MON JUL 11 2011

NEC031-161-120115-
/O.CON.KLBF.SV.W.0224.000000T0000Z-110712T0115Z/
SHERIDAN NE-CHERRY NE-
655 PM MDT MON JUL 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
CHERRY AND EAST CENTRAL SHERIDAN COUNTIES UNTIL 715 PM MDT...

AT 649 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE 
THUNDERSTORM PRODUCING LARGE DESTRUCTIVE HAIL UP TO GOLF BALL 
SIZE...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED 9 MILES NORTH OF DIPPING VAT MEADOW...OR 34 MILES SOUTHEAST 
OF GORDON...MOVING EAST AT 15 MPH.

IN ADDITION...AT 738 SPOTTERS 19 MILES NORTH NORTHEAST OF ELLSWORTH 
REPORTED QUARTER SIZE HAIL AND 60 MPH WINDS WITH THIS STORM.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  INTERSECTION OF HIGHWAY 61 AND SURVEY VALLEY ROAD AROUND 715 PM
  MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4226 10218 4251 10209 4262 10203 4267 10125
      4210 10141
TIME...MOT...LOC 0054Z 278DEG 14KT 4235 10190
WIND...HAIL 60MPH 2.50IN

$$

BROOKS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 2:50 PM MDT, 3 hours 24 minutes earlier.

Area forecast discussion, Jul 11, 2:50 PM MDT, 3 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
350 PM CDT MON JUL 11 2011

.SYNOPSIS...
UPPER LEVEL RIDGE CONTINUES TO BE CENTERED OVER THE SOUTHEAST
CONUS TODAY. MONSOON MOISTURE FROM BOTH THE PACIFIC AND GULF OF
MEXICO CONTRIBUTING TO RICH UPPER LEVEL MOISTURE SEEN ON WATER
VAPOR IMAGERY. AT THE SURFACE EASTERLY/SOUTHEASTERLY FLOW
CONTINUES TO INCREASE SURFACE MOISTURE. DEW PTS ARE HIGHEST OVER
THE EASTERN CWA...WHERE KLBF AND KBBW ARE BOTH AT OR ABOVE 70
DEGREES. MEANWHILE PARTLY SUNNY SKIES HAVE KEPT TEMPS IN THE 80S.
RADAR SHOWING THUNDERSTORMS DEVELOPING ALONG THE FRONT RANGE OF
THE ROCKIES OF WYOMING AND COLORADO...AND ARE PUSHING NORTHEAST.

&&

.SHORT TERM...
TONIGHT WILL BE ANOTHER ACTIVE NIGHT AS PLENTY OF MOISTURE
COMBINE WITH ANOTHER UPPER LEVEL DISTURBANCE AND A SURFACE FRONT
TO PRODUCE STRONG TO SEVERE THUNDERSTORMS. PW VALUES FROM THE
MORNING KLBF SOUNDING WERE ALREADY 1.54 INCHES...AND WITH SE
WINDS THROUGHOUT THE DAY...HAVE INCREASE TO AROUND 1.65 TO 1.85
INCHES...WHICH IS OVER 2 STANDARD DEVIATION ABOVE NORMAL. THUS
THE THUNDERSTORMS WILL HAVE THE CAPABILITY OF PRODUCING HEAVY
RAIN. DUE TO LOCALIZED NATURE AND EXPECTED LOCATION OF
CONVECTION...WILL HOLD OFF ON ANY FLASH FLOOD HEADLINE FOR NOW.
SEE HYDRO DISCUSSION FOR MORE. IN ADDITION TO THE HEAVY RAIN
THREAT...WILL ALSO HAVE TO MONITOR FOR SEVERE THUNDERSTORMS. CAPE
VALUES OF 1K TO 2K J/KG IN THE EASTERN PANHANDLE WILL COMBINE WITH
LOW LCL HEIGHTS AND DECENT SHEAR...0-6KM BULK SHEAR GREATER THAN
30 KTS ALONG WITH GOOD DIRECTIONAL SHEAR. HAIL AND WINDS WILL BE
THE PRIMARY THREAT HOWEVER AN ISOLATED TORNADO CAN NOT BE RULED
OUT.

TOMORROW WILL SEE AN INCREASE IN CLOUDS AS THE SURFACE BOUNDARY
SLIDES A LITTLE SOUTH. THIS WILL HOLD TEMPS COOLER...WITH HIGHS
ONLY IN THE 70S NORTH AND LOWER TO MID 80S IN THE SOUTHWEST. UPPER
PATTERN REMAINS SOUTHWEST/WESTERLY FLOW AND MODELS BRING ANOTHER
WAVE ACROSS THE AREA. HIGH MOISTURE THROUGH THE COLUMN WILL
PERSIST AND DEPENDING ON RAINFALL TONIGHT...WILL NEED TO MONITOR
FOR POSSIBLE FLASH FLOODING TOMORROW.

BY THURSDAY THE RIDGE WILL BEGIN TO RETROGRADE
WEST/NORTHWEST...BACK TOWARDS THE SOUTHERN PLAINS. MODELS PUSH THE
TRAIN OF SYSTEMS FURTHER NORTH INTO THE DAKOTAS. MAY NEED TO ADD
POPS...HOWEVER EXPECT ANYTHING TO BE ISOLATED AT BEST IN THE LATE
AFTERNOON OR EARLY EVENING. CAP STRENGTHENS SO CONFIDENCE IS LOWER
THAT THE CAP WILL BE BROKEN.

.LONG TERM...
FRIDAY INTO THE FIRST OF NEXT WEEK THE RIDGE CONTINUES TO DRIFT
NORTH. THIS WILL CONTINUE TO LIMIT THE CHANCE FOR
THUNDERSTORMS...HOWEVER MAY SEE A STRAY STORM FOR THE HIGH TERRAIN
TO THE WEST DRIFT INTO THE WESTERN CWA. TEMPERATURES ARE EXPECTED
TO BE ON THE INCREASE. LOWER TO MID 90S ARE A GOOD STARTING POINT.
SOUTHWEST NEB WILL PUSH CLOSE TO TRIPLE DIGITS. WET GROUND FROM
RECENT RAINFALL MAY HOLD TEMPS IN THE UPPER 90S.

&&

.AVIATION...
ACTIVE WEATHER IS EXPECTED ACROSS NEBRASKA THROUGH MID-DAY ON
TUESDAY WHICH SHOULD BRING PERIODS OF RAIN...THUNDERSTORMS...AS
WELL AS LOWERED CEILINGS AND VISIBILITIES AT TIMES. A SURFACE
FRONTAL BOUNDARY IN THE VICINITY OF THE NEBRASKA/KANSAS BORDER
THEN EXTENDING NORTH INTO EASTERN WYOMING WILL SERVE AS AN AREA
OF FOCUS FOR THUNDERSTORM DEVELOPMENT THIS AFTERNOON. STORMS ARE
EXPECTED TO DEVELOP LATER THIS AFTERNOON ACROSS THE NEBRASKA
PANHANDLE AND MAY ALSO FORM NEAR THE FRONT EXTENDING TO SOUTHWEST
NEBRASKA. TO ACCOUNT FOR THIS HAVE MENTION OF CB IN THE KLBF
FORECAST STARTING LATER THIS AFTERNOON. THE ACTIVITY SHOULD THEN
SHIFT TO THE EAST/NORTHEAST INTO THE EVENING HOURS...IMPACTING
BOTH KLBF AND KVTN. AS THE EVENING PROGRESSES...THE LOW LEVEL JET
WILL INCREASE WITH THE STRONGEST FOCUS OVER THE NORTHERN HALF OF
NEBRASKA. ACTIVITY IS EXPECTED TO BE MORE WIDESPREAD IN THESE
AREAS AND CONTINUE THROUGH MUCH OF THE MORNING ON TUESDAY.
ALSO...SOME REDUCED VISIBILITIES ARE POSSIBLE TUESDAY MORNING AS
BOUNDARY LAYER MOISTURE WILL BE HIGH. HAVE INCLUDED A VISIBILITY
RESTRICTION AT KVTN AS MORE PRECIPITATION IS EXPECTED AND WINDS
DECREASE IN THE MORNING TO REDUCE MIXING POTENTIAL AND LEAD TO
SOME LIGHT FOG. THIS MAY BE NEEDED AT KLBF AS WELL BUT WITH LOWER
CONFIDENCE IN THESE AREAS LEFT IT OUT OF THE FORECAST AT THIS
POINT.

&&

.HYDROLOGY...
HEAVY RAINFALL WILL BE A THREAT LATER THIS AFTERNOON AND INTO
TUESDAY...WHICH COULD LEAD TO LOCALIZED FLASH FLOODING.
PRECIPITABLE WATER VALUES ACROSS NEBRASKA AT 17Z WERE ABOUT 1.20
INCHES OVER NORTHERN NEBRASKA WITH AROUND 1.70 INCHES OVER SOUTH
CENTRAL NEBRASKA AND OVER 1.90 INCHES IN FAR SOUTHEAST NEBRASKA.
NORMAL VALUES FOR THIS TIME OF YEAR ARE 1.00 INCHES. EASTERLY
FLOW ACROSS THE FORECAST AREA WILL LIKELY BRING THE HIGHER
MOISTURE OVER IOWA/MISSOURI WESTWARD INTO THE FORECAST AREA.

ANY STORMS THAT DEVELOP THIS AFTERNOON WILL HAVE THE POTENTIAL
FOR HEAVY RAINS...THEN TONIGHT THE LOW LEVEL JET WILL INCREASE
WITH BEST FORCING POTENTIAL OVER THE NORTHERN PARTS OF NEBRASKA.
THIS FORCING...ALONG WITH INCREASED MOISTURE /PRECIPITABLE WATER
VALUES/ AND WITH WARM CLOUD LAYER DEPTHS INCREASING TO 3500 TO
4000M TONIGHT COULD HAVE A DECENT THREAT FOR HIGH RAINFALL
AMOUNTS WITH STORMS BEING VERY EFFICIENT RAIN MAKERS. CURRENT
MODELS SHOW HIGHEST POTENTIAL FOR CONTINUED DEVELOPMENT OF
THUNDERSTORMS AND THUS HIGHEST RAINFALL MAINLY NORTH OF HIGHWAYS
2 AND 91. HOWEVER...COULD SEE THIS HAPPENING A BIT FURTHER SOUTH
SO WILL SAY HIGHEST THREAT WILL BE NORTH OF INTERSTATE 80 FOR NOW
AND WILL BE MONITORING THIS CLOSELY. ALSO TO CONSIDER IS RECENT
RAINFALL WHICH HAS BEEN LESS OVER NORTHERN NEBRASKA WHERE THE
HIGHEST HEAVY RAIN THREAT IS RIGHT NOW. AS THESE AREAS WILL BE
ABLE TO TAKE MORE WATER...AND WITH A BIT OF UNCERTAINTY STILL ON
WHERE THE HEAVY RAINS WILL SET UP...WILL STAY WITHOUT A FLASH
FLOOD WATCH FOR TONIGHT WITH THE THREAT LOOKING TO BE MORE
LOCALIZED RATHER THAN WIDESPREAD.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH
UNTIL 9 PM MDT THIS EVENING FOR NEZ004- 022-056.

&&

SHORT TERM/EXTENDED...MASEK
AVIATION...BROOKS
Hazardous weather outlook, Jul 11, 3:06 PM MDT, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
406 PM CDT MON JUL 11 2011

NEZ004>010-022>029-035>038-056>059-069>071-094-122115-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
406 PM CDT MON JUL 11 2011 /306 PM MDT MON JUL 11 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF THE AREA TONIGHT. ANY
STORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE WITH LARGE
HAIL...DAMAGING WINDS AND TORRENTIAL RAINS BEING THE MAIN
THREATS. THERE IS POTENTIAL FOR AN ISOLATED TORNADO...MAINLY SOUTH
AND WEST OF A LINE FROM MERRIMAN TO THEDFORD AND NORTH OF THE
INTERSTATE 90 CORRIDOR. THIS THREAT WILL DIMINISH INTO THE
EVENING. IN ADDITION...WITH THE THREAT OF HEAVY RAINS WITH THESE
STORMS...LOCALIZED FLASH FLOODING IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS REMAINS TUESDAY
AND TUESDAY NIGHT. HEAVY RAINFALL IS ALSO POSSIBLE...PRIMARILY
NORTH OF HIGHWAYS 2 AND 91.

THE UNSETTLED WEATHER PATTERN WILL DIMINISH BY WEDNESDAY AND
BEYOND AS A STRONG UPPER LEVEL RIDGE BUILDS FROM THE SOUTHERN
INTO THE CENTRAL PLAINS. ONLY AS SLIGHT CHANCE FOR GENERAL
THUNDERSTORM DEVELOPMENT IS EXPECTED AT THIS TIME. TEMPERATURES
WILL HEAT UP INTO THE MID AND UPPER 90S BY THE WEEKEND WITH THE
HEAT INDEX REACHING TO A 100 OR HIGHER POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING ACROSS THE ENTIRE
OUTLOOK AREA. REPORTS OF HEAVY RAINS WOULD BE APPRECIATED.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

BROOKS

In the hours before

Local storm report, Jul 11, 5:51 PM MDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
651 PM CDT MON JUL 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0617 PM     HAIL             5 SW GORDON             42.76N 102.27W
07/11/2011  E1.75 INCH       SHERIDAN           NE   PUBLIC

&&

JAHSENMA
Local storm report, Jul 11, 5:53 PM MDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
653 PM CDT MON JUL 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0617 PM     HEAVY RAIN       5 SW GORDON             42.76N 102.27W
07/11/2011  M3.50 INCH       SHERIDAN           NE   PUBLIC

&&

JAHSENMA
Local storm report, Jul 11, 5:59 PM MDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
659 PM CDT MON JUL 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     HAIL             11 SSE GORDON           42.66N 102.12W
07/11/2011  E2.50 INCH       SHERIDAN           NE   PUBLIC

&&

JAHSENMA
Local storm report, Jul 11, 5:59 PM MDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
659 PM CDT MON JUL 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     HAIL             11 SSW GORDON           42.66N 102.12W
07/11/2011  E2.50 INCH       SHERIDAN           NE   PUBLIC

&&

JAHSENMA
Local storm report, Jul 11, 6:03 PM MDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
703 PM CDT MON JUL 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     TSTM WND GST     11 SSW GORDON           42.66N 102.29W
07/11/2011  E60 MPH          SHERIDAN           NE   PUBLIC

            UP TO 4 INCH BRANCHES WERE TORN OFF TREES.

&&

JAHSENMA
Special weather statement, Jul 11, 6:05 PM MDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
705 PM CDT MON JUL 11 2011

NEZ022-056-120115-
DEUEL NE-GARDEN NE-
605 PM MDT MON JUL 11 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GARDEN AND WESTERN
DEUEL COUNTIES UNTIL 715 PM MDT...

AT 606 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTHWEST
OF LODGEPOLE TO 15 MILES SOUTHWEST OF CROOK TO 41 MILES WEST OF ST
PETERSBURG...AND MOVING EAST AT 10 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS EXCEEDING 50 MPH ARE
EXPECTED WITH THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  CHAPPELL...
  INTERSTATE 80 MILE MARKER 80...
  HIGHWAY 26 MILE MARKER 100...
  INTERSTATE 80 MILE MARKER 90...

THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

SPRINGER

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 6:19 PM MDTTornado WarningLBFCherry41 min
Jul 11, 7:02 PM MDTTornado WarningLBFCherry41 min
Jul 11, 7:12 PM MDTSevere Thunderstorm WarningLBFCherry63 min
Jul 11, 7:17 PM MDTTornado WarningLBFCherry28 min
Jul 11, 7:23 PM MDTSevere Thunderstorm WarningLBFDeuel67 min
Jul 11, 7:55 PM MDTSevere Thunderstorm WarningLBFCherry50 min
Jul 11, 8:40 PM MDTSevere Thunderstorm WarningLBFCherry, Hooker, Thomas65 min
Jul 11, 10:37 PM MDTSevere Thunderstorm WarningLBFHooker, Logan, McPherson, Thomas53 min
Jul 11, 11:18 PM MDTTornado WarningLBFThomas27 min
Jul 12, 3:00 PM MDTFlash Flood WatchLBFChase, Deuel, Hayes, Keith, Lincoln, Perkins15 hr

Nearby

Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.